FYI - I have just had my first Botox treatment to assist in preventing my anxiety related migraines. It has been 5 days so far and aside from some side effects from another condition, I have been migraine free, so far.
This is not an inexpensive treatment, so I am posting this so that people who may want to try this method are aware of the high cost. One vile of Botox costs me $491.00, and treatment for the mucles around my shoulders and neck take up more than 3/4 of a vile, and they recommend that you have this treatment every 3mths.
I am lucky that my husbands health plan covers this proceedure, but make sure you have coverage before you try it.
Along with the Botox, I still take Fiorinal C1/2 daily for control and in severe migraine situations I have access to either Demerol or Morphine. As I have severe osteoporsis (spelt wrong), I often break my toes and fingers so I use the Morphine and Demerol for when I have to adjust a broken bone....I refuse to go to the hospital for these situtations, and take care of it at home.
I will let everyone know if the Botox is working and if I get another treatment.
I got Botox shots for the first time too at the beginning of September. My insurance plan only covered about half so I ended up paying about $200... but, hopefully it will be worth it!! :)
My next treatment will be in November or December I think... although I have an appointment with my Neurologist in a week so I guess I will find out when my next Botox treatment will be then.
After my Botox treatment, where I got the shots really hurt. It didn't hurt when I was getting the shots, I couldn't even feel the needles go in. But, about 10 minutes after it started hurting, and by half an hour after I even had to take a pain killer. Has anyone else had a reaction like this? Or am I just weird?? I'll let you know if I have a reaction like this next time. It was just so strange because it didn't hurt at all when I got the shots, only after. The pain killer took the pain away though and I was able to go to school 2 hours later.. so it all worked out. I will probably take a pain killer before my appointment next time maybe and book the appointment on a day I don't go to school... good plan I think? I don't know. Does anyone have any tips?
How have your migraines been lately, Doctora? Do you still think the botox is working?
Havent had any migraines for a while, but keeping in mind that I regularily take the Fiorinal C1/2 daily for maintenance.
I believe the Botox did help me. I feel less stress in my neck and shoulders, but when I do get really anxious it does creep in a bit.
About the pain after the shots, you have to remember that Botox is basically a poison, and your body will try to fight it. I havent had severe pain, but I do get a mild headache after I get it. I would suggest that if the pain was that severe, take the pain killer before, and after apply a cold compress to the area to ease any skin reaction. You are also suppose to massage the areas injected to help spread the injection, but I realize its hard to do when its on your back.
If you had a treatment in September, you should be good for at least 4 mths, so you may want to wait a bit longer, I have found that the treatment which I also use on my face can last up to 5mths, so I would suggest that you give your body time in between to get use to this being in your system.
So no your not weird, you may just be more sensitive to the injections, and so far I like the result I have gotten, but I dont like the fact that it takes up almost a whole vile to do my back, hopefully it will extend as long as my face treatments last.
ok, I am ditzy today, what is Fiorinal c?
Also I am so glad for your experiences with Botox and other things it is nice to have this shared with us so we know and can prepare mentally. If that makes sense..LOL
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.